Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 140, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 27, 2007, 11:13 AM CDT for Kaufman County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 11:13 AM CDT (16:13 UTC)
- Expired
- May 27, 2007, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:43 PM CDT | FLASH FLOOD | Kaufman, TX | SOME ROADS ARE FLOODED AND CLOSED ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 271615
FFWFWD
TXC257-271915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1113 AM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 215 PM CDT
* AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS THUNDERSTORMS OVER
KAUFMAN COUNTY. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN AN
HOUR IS FALLING ALONG A LINE FROM TERRELL TO KAUFMAN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL...
KAUFMAN...GRAYS PRAIRIE...FORNEY...CRANDALL AND COTTONWOOD
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3285 9607 3237 9610 3237 9646 3255 9651
3282 9651 3281 9630 3284 9629
$$
922 follow-up statements
000
WGUS74 KFWD 271758
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1255 PM CDT SUN MAY 27 2007
TXC257-271915-
KAUFMAN TX-
1255 PM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
KAUFMAN COUNTY...
AT 1254 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ASSOCIATED WITH SLOW MOVING THUNDERSTORMS ON SEVERAL ROADS ACROSS
KAUFMAN COUNTY. THE HEAVIEST RAIN HAS PUSHED EAST OF KAUFMAN
COUNTY...BUT AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 2 PM.
RAINFALL TOTALS OF UP TO 3 OR 4 INCHES ARE POSSIBLE WITH THESE SLOW
MOVING THUNDERSTORMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3285 9607 3237 9610 3237 9646 3255 9651
3282 9651 3281 9630 3284 9629
$$
92000
WGUS74 KFWD 271913
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
211 PM CDT SUN MAY 27 2007
TXC257-271921-
KAUFMAN TX-
211 PM CDT SUN MAY 27 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM CDT FOR KAUFMAN
COUNTY...
THE HEAVY RAIN HAS ENDED ACROSS KAUFMAN COUNTY AND THE THREAT FOR
FLASH FLOODING HAS DIMINISHED. HOWEVER...RESIDUAL FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS STILL POSSIBLE.
LAT...LON 3285 9607 3237 9610 3237 9646 3255 9651
3282 9651 3281 9630 3284 9629
$$
92What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:51 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 27, 6:51 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 651 AM CDT SUN MAY 27 2007 .12Z AVIATION UPDATE...ANOTHER WET DAY IN STORE FOR THE NORTH TEXAS AIRPORTS. EXTENSIVE LINE OF SHOWERS/EMBEDDED THUNDERSTORMS EXTENDS FROM NEAR SAN ANTONIO NORTH INTO OKLAHOMA...SO EXPECT ON AND OFF SHOWERS/TSTMS THROUGH THE DAY. WILL PREVAIL MVFR CONDS FOR MOST OF THE DAY WITH TEMPO SHRA/-TSRA IN THE MORNING. EXACT TIMING OF ADDITIONAL AFTERNOON ACTIVITY IS NOT CERTAIN...BUT WILL KEEP PRECIP IN FOR MOST OF THE DAY. ACTIVITY SHOULD ONCE AGAIN DIMINISH LATE THIS EVENING BEFORE REDEVELOPING AGAIN OVERNIGHT. 91/DUNN && .PREV DISCUSSION... /ISSUED 404 AM CDT SUN MAY 27 2007/ A WET WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS. WATER VAPOR SATELLITE IMAGERY SHOWS A MESOSCALE CONVECTIVE VORTEX OVER SOUTHWESTERN OKLAHOMA MOVING NORTH... WHILE A WEAK SHORTWAVE OVER SOUTH CENTRAL TEXAS IS MOVING EASTWARD. WE WILL SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTH TEXAS WITH THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN. THUS WE WILL KEEP THE FLASH FLOOD WATCH AS IS. A COUPLE OF OTHER WEAK UPPER LEVEL DISTURBANCES WILL RESULT IN ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS FOR TONIGHT AND MONDAY...AND THE FLASH FLOOD WATCH WILL LIKELY HAVE TO BE EXTENDED BEYOND THE CURRENT EXPIRATION TIME OF 4 PM TODAY. SHOWERS/THUNDERSTORMS SHOULD BECOME MORE SCATTERED MONDAY THROUGH WEDNESDAY. THE GFS AND ECMWF SEEM TO BE IN AGREEMENT THAT A COLD FRONT WILL MOVE SOUTH INTO NORTH TEXAS LATE WEDNESDAY NIGHT INTO THURSDAY. WE WILL SEE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE WEDNESDAY NIGHT AND THURSDAY. DRIER AIR WILL FILTER INTO NORTH TEXAS THURSDAY NIGHT AND FRIDAY...AND RAIN CHANCES WILL DECREASE FROM NORTH TO SOUTH. WITH THE RAIN CHANCES DECREASING AND MORE INSOLATION...WE WILL TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S FRIDAY INTO WEEKEND. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 67 81 68 83 / 80 40 50 50 20 WACO, TX 80 69 82 68 82 / 80 40 50 30 30 PARIS, TX 76 66 79 65 82 / 80 50 60 50 40 DENTON, TX 79 67 81 67 83 / 80 40 50 50 20 MCKINNEY, TX 78 65 80 66 82 / 80 40 50 50 30 DALLAS, TX 79 68 81 68 83 / 80 40 50 50 30 TERRELL, TX 78 66 80 67 83 / 80 40 60 40 30 CORSICANA, TX 79 66 81 67 83 / 80 40 60 30 40 TEMPLE, TX 79 68 81 67 82 / 80 40 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ092>095-103>107-118>123-131>135-142>148-156>162-174-175. && 91/58
Hazardous weather outlook, May 27, 9:20 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 920 AM CDT SUN MAY 27 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 920 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS AS AMPLE MOISTURE INTERACTS WITH SEVERAL UPPER LEVEL DISTURBANCES. THE MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING...AS GROUNDS ARE SATURATED FROM RECENT RAINS. RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL BE COMMON WITH ISOLATED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE THROUGH TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A GAINESVILLE...TO FORT WORTH... TO GOLDTHWAITE LINE. .DAYS TWO THROUGH SEVEN... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR ALL OF NORTH TEXAS THROUGH THURSDAY. THUNDERSTORM CHANCES WILL END NORTH TO SOUTH ON FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN THE MAIN THREAT THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 13
In the hours before
Local storm report, May 27, 9:33 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD ROYSE CITY 32.98N 96.33W
05/27/2007 ROCKWALL TX LAW ENFORCEMENT
FM 548 AT LAKES DRIVE FLOODED. PARKER CREEK OVER ITS
BANKS.Local storm report, May 27, 9:48 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 2 W MART 31.54N 96.86W
05/27/2007 MCLENNAN TX LAW ENFORCEMENT
OLD MART ROAD NEAR MART CLOSED DUE TO FLOODING.Local storm report, May 27, 10:13 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM FLASH FLOOD 2 SE LAVON 33.01N 96.41W
05/27/2007 COLLIN TX LAW ENFORCEMENT
S.O. REPORTS CR 2755 CLOSED DUE TO HIGH WATERLocal storm report, May 27, 10:30 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 2 NE FATE 32.96N 96.36W
05/27/2007 ROCKWALL TX LAW ENFORCEMENT
S.O. REPORTS HIGH WATER ON FM 2642Local storm report, May 27, 10:33 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1033 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD 1 W FATE 32.94N 96.40W
05/27/2007 ROCKWALL TX LAW ENFORCEMENT
FM 549 NORTH OF HWY 66 HAS HIGH WATER ON IT.Local storm report, May 27, 10:37 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM FLASH FLOOD 2 NE KOSSE 31.33N 96.60W
05/27/2007 LIMESTONE TX LAW ENFORCEMENT
FLOODING PROBLEMS CONTINUE FROM YESTERDAY...MORE RAIN
FALLING. LCR 707 CLOSED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:11 PM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| May 26, 7:15 PM CDT | Flash Flood Warning | FWD | Hood | 3 hr |
| May 27, 3:13 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| May 27, 8:24 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| May 27, 8:41 AM CDT | Flash Flood Warning | FWD | Bell, Coryell, McLennan | 3 hr |
| May 27, 8:46 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 27, 9:10 AM CDT | Flash Flood Warning | FWD | Rockwall | 3 hr |
| May 27, 9:45 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| May 27, 9:57 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| May 27, 10:33 AM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| May 27, 10:49 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| May 27, 11:09 AM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| May 27, 11:35 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| May 27, 11:54 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| May 27, 3:58 PM CDT | Special Weather Statement | FWD | Young | 32 min |
| May 27, 4:03 PM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| May 27, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 27, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| May 27, 4:39 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| May 27, 5:03 PM CDT | Special Weather Statement | FWD | Jack | 27 min |
| May 27, 6:37 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.